Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 7, 2005, 4:57 AM CST for Edwards County, Kerr County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 4:57 AM CST (10:57 UTC)
- Expired
- Mar 7, 2005, 6:00 AM CST
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kerr County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 071057
SVREWX
TXC137-265-071200-
/O.NEW.KEWX.SV.W.0024.050307T1057Z-050307T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 AM CST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
KERR
* UNTIL 600 AM CST
* AT 450 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 20 MILES WEST OF KERR WILDLIFE MGMT AREA...AND
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME.
LAT...LON 3028 9989 3009 9988 3008 9962 3006 9932
3028 9932
$$1 follow-up statement
000
WWUS54 KEWX 071113
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CST MON MAR 7 2005
TXC137-265-071200-
/O.CON.KEWX.SV.W.0024.000000T0000Z-050307T1200Z/
EDWARDS TX-KERR TX-
510 AM CST MON MAR 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM CST FOR KERR
AND EDWARDS COUNTIES...
AT 504 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES WEST OF KERR WILDLIFE MGMT AREA...OR ABOUT 25 MILES
SOUTH OF JUNCTION...MOVING EAST AT 35 MPH.
THIS STORM WILL MOVE INTO THE MOUNTAIN HOME AREA BY AROUND 530 AM.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...SEEK SHELTER
IMMEDIATELY IN AN INTERIOR ROOM OF A STURDY BUILDING.
LAT...LON 3028 9989 3009 9988 3008 9962 3006 9932
3028 9932
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:40 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 7, 3:40 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CST MON MAR 7 2005
.DISCUSSION...
BUSY MORNING WITH AREAS OF DENSE FOG AND LOW END SEVERE STORMS.
THE MAIN FORECAST ISSUES ARE TRENDING OUT FOG THIS
MORNING...SEVERE THREAT THIS AFTERNOON...POPS TUE NIGHT/WED...THEN
TEMPS THU-SUN. THE 00Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT.
PREFER TO STICK NEAR GFS SOLUTION FOR THE ENTIRE FORECAST...OTHER
THAN SOME MINOR MODIFICATIONS FOR TEMPS.
THE FOG CONTINUES TO BE DENSE AT LOCATIONS NOT RECEIVING
RAIN...BUT HAS IMPROVED SOME OVER THE FAR WEST AND FAR EASTERN
COUNTIES. CONVECTIVE PRECIP ASSOCIATED WITH A SHORT WAVE TROUGH/JET
STREAK MOVING NORTHEASTWARD FROM MEXICO...AND DIURNAL HEATING
SHOULD SCOUR OUT THE DENSE FOG BY 8 AM...AND ALL FOG BY 10 AM.
THIS AFTERNOON WILL BE INTERESTING AS PARTIAL CLEARING WILL ALLOW
TEMPS TO REACH THE LOWER 70S...PROVIDING AN UNCAPPED ATMOSPHERE
WITH SBCAPE OF 1500-200 J/KG...30 M/S 0-6 KM BULK SHEAR...WET BULB
ZERO OF 9.3 KFT...AND STEEP LAPSE RATES AND STRONG WINDS IN THE
MID LEVELS. THE BIG QUESTION IS THE LOCATION OF FOCUSING
MECHANISMS. THE MODELS INDICATE THE COLD FRONT WILL BE ALONG THE
NORTHERN BOUNDARY OF SOUTH CENTRAL TEXAS AT MIDDAY...AND PUSH
THROUGH TO THE COASTAL PLAINS BY EARLY EVENING. THE BEST
CONVERGENCE WILL BE IN THE NORTHEAST...BASICALLY EAST OF I-35 FROM
GEORGETOWN TO SAN ANTONIO...AND NORTH OF I-10 FROM SAN ANTONIO TO
SCHULENBERG. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE IS THE POSSIBILITY FOR HAIL GREATER THAN GOLFBALL-
SIZE WITH THE LOW FREEZING LEVEL AND STRONG LAPSE RATES.
AFTER THE FRONT MOVES THROUGH...SKIES WILL BRIEFLY CLEAR
TONIGHT...BUT GULF RETURN FLOW WILL BEGIN TUESDAY AFTERNOON AND
CONTINUE UNTIL A STRONGER SHORTWAVE/COLD FRONT MOVE THROUGH LATE
TUESDAY NIGHT/WEDNESDAY MORNING. EVEN THOUGH THE DYNAMICS ARE
STRONGER...THE MOIST AIR IN PLACE WILL BE LIMITED...SO ONLY 20-30
POPS AND NO SEVERE THREAT.
AFTER THAT...TEXAS WILL FINALLY GET A LONG-AWAITED SPAN OF DRY
WEATHER WITH SEASONABLE TEMPERATURES THU-SUN IN DRY NORTHWEST FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 52 69 49 / 70 0 0 20
AUSTIN BERGSTROM INTL AIRPORT 71 45 68 45 / 70 0 0 20
DEL RIO INTL AIRPORT 73 49 72 48 / 30 0 0 20
SAN ANTONIO INTL AIRPORT 74 51 69 48 / 50 0 0 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 8 AM CST MONDAY
FOR THE FOLLOWING ZONES...BANDERA...BEXAR...BLANCO...
BURNET...COMAL...GILLESPIE...HAYS...KENDALL...KERR...
LLANO...MEDINA...TRAVIS...AND WILLIAMSON.
&&
26/18Hazardous weather outlook, Mar 7, 1:03 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 103 AM CST MON MAR 7 2005 TXZ171>173-183>194-202>209-217>225-228-071200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 103 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...EARLY MONDAY MORNING. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 8 AM THIS MORNING FOR PARTS OF THE TEXAS HILL COUNTRY AND THE I-35 CORRIDOR. DAMP ROADWAYS WILL COMBINE WITH VISIBILITIES FALLING TO JUST A FEW HUNDRED FEET IN SPOTS TO MAKE FOR HAZARDOUS TRAVEL CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM PUMPS PACIFIC MOISTURE ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT A FEW STORMS COULD PRODUCE SOME PEA SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF AROUND 1/2 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MONDAY AFTERNOON. DAYTIME HEATING WILL INTERACT WITH ABUNDANT MOISTURE AND A COLD FRONT TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. WITH FAIRLY WEAK DYNAMICS ALOFT...THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE FOR LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING. STABLE AIR WILL BUILD INTO SOUTH CENTRAL TEXAS LATE IN THE EVENING WITH NO OTHER HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 7, 1:43 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL 4 W DEL RIO 29.38N 100.96W
03/07/2005 1.00 INCH VAL VERDE TX LAW ENFORCEMENT
0135 AM HAIL DEL RIO 29.38N 100.90W
03/07/2005 1.00 INCH VAL VERDE TX PUBLIC
&&
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:26 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 117 min |
| Mar 7, 3:44 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 119 min |
| Mar 7, 5:43 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 62 min |
| Mar 7, 9:06 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 112 min |
| Mar 7, 4:00 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.